Alacepril is a widely used angiotensin converting enzyme inhibitor and we report here the first case of Stevens-Johnson Syndrome associated with alacepril treatment. A 57-year-old woman with hypertension and hyperuricacidemia was treated with alacepril. On the 21th day of treatment she noticed fever, painful erythema over her whole body. Dermatological examination revealed multiple generalized atypical targetoid macules on her face, trunk and extremities (<10%body surface area), with erosions of the buccal mucosa and external genitalia as well as those with crusts of the lips and conjunctival erythema. A punch biopsy specimen from an atypical targetoid macule on the abdomen showed epidermal necrosis. Alacepril showed positive in the skin patch test and the drug lymphocyte stimulation test. On the basis of these findings, we established the diagnosis of alacepril-induced Stevens-Johnson Syndrome. Stevens-Johnson Syndrome can be life-threatening, and may be induced by alacepril.
|Number of pages||6|
|Publication status||Published - 1 Apr 2008|
- Stevens-Johnson Syndrome